Facebook Pixel
EmpowHER Guest

could this be my period whats wrong?

By Anonymous May 24, 2012 - 9:16am
Rate This

My last period was on April 10th and everything was fine I started birth control the sunday april 15th. I was on Aviane low dose, and i started breakthrough bleeding and feeling sick all the time so my doctor switched me to Tricyolen lo about 2 weeks after i started taking Aviane. The pharmastist told me I could stop taking Aviane and start Tricycolen lo right away but I will miss my period. Thats what I did and the break through bleeding still continued for the whole time i've been taking birth control not to mention the headaches and feeling sick constantly. I finished my last pill of the pack on tuesday may 22nd. Wednesday I bled in the morning very lightly and then stopped altogether so i thought it was done because before i was constantly but very light bleeding and dark brown in colour also one day it came out very pink in colour but just the one day and i would bleed through the day. Anyways today is thursday may 24th and i started bleeding again but very light bleeding and still the dark brown colour almost blackish. First my question is could i be pregnant and still have all this breakthrough bleeding or is this just my period being out of wack from the birth control? The pregnancy question is because im having a lot of the same symptoms as i did with my first pregnancy. Also i keep getting cramps in my mid stomach (not in my lower abdomen which i usually get when im on my period) and it is midly painful.

Add a Comment1 Comments

HERWriter Guide

Hi Anon

If you took your pills as instructed then the likelihood of you being pregnant is small. However, it seems like the birth control pill may not be right for you (it isn't right for everyone) so you may need to talk to your doctor about alternatives.

If it is causing you so much illness, it's a good idea to come off it and use condoms until you choose something else but talking to your doctor first is a good idea.

Your symptoms are due to female hormones which is why they may mimic pregnancy.

Take a pregnancy test to ease your mind but this bleeding is far more likely to be withdrawal bleeding from not being on the Pill for the next 7 days. Pregnancy is unlikely.

Good luck and keep us posted,


May 24, 2012 - 10:09am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!